Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depression & anxiety
Nov 23, 2005

Hi, I have been experiencing a lot of depression/anxiety and insecurities/fear leading to inability to make decisions. I started treatment in Feb on a blind trial which contained combivir and perhaps effavirins or UK427. This was changed in late June to Atazanivir/Ritonovir and Truvada. Although I still appear to have similar feelings. I was put on citalopram antidepressant 3 weeks ago but it appears to be making me more nervous/anxious and unable to make decisions. I also wake up early each morning with anxiety/sweating regardless of the time I go to sleep. So they gave me some diazapam to help. I am also finding my concentration/motivation is poor and my work and life is really suffering as a result. Do you think these are side effects from the meds or could it also linked to life situations as I am having some tricky times in my relationship etc.) Would you suggest changing meds? and if so to which ones? I did start the same antidepresants in July for 2 months but this seemed to make things worse so I stopped. Do you think the citalopram is the wrong one for me? and if so would you suggest alternative(s)? Or should I persist? Many thanks

Response from Dr. Henry

Your current HIV regimen (atazanavir/ritonavir/Truvada) generally does not directly cause or aggravate depression or anxiety though being HIV+ and taking HIV meds can indirectly worsen underlying mental health problems. Getting good counseling and seeing an interested psychiatrist are often helpful over time. KH



Previous
Trying to fight the lipo...
Next
HIV and Parkinsons

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement